A report shows that after losing their daughter to the ‘silent killer,’ a bereaved couple has advised other parents to be aware of the symptoms of meningitis.
The symptoms of a bacterial infection that could contribute to life-threatening sepsis were present in Annalise Luffingham of Addiscombe, south London when she was taken to A&E in February 2020.
A review of Annalise’s treatment concluded that NHS doctors failed to screen for sepsis properly and waited seven hours to provide life-saving medications.
The next day at the hospital, Annie passed away.
The report shows that her parents received a settlement from the health care (the amount of which is confidential). They are now raising awareness about the risks of meningitis and the need for early identification.
According to the 2021 findings of an inquiry into her death, Annie died of sepsis brought on by meningitis.
According to the investigation into her treatment, Annie should have been moved to a specialized pediatric team and put on IV antibiotics immediately if testing had been done correctly. It included training workers to handle sepsis and meningitis as suggestions for improving treatment.
Annie’s parents asked lawyer Irwin Mitchell to conduct an investigation into any potential medical malpractice that may have contributed to their daughter’s death. The couple received an apology and an undisclosed payout for the tragedy of Annie’s death.
According to a report from the NIH, Aseptic meningitis was identified in 2021 as a rare but potentially severe or fatal reaction to the SARS-CoV-2 Pfizer/BioNTech vaccine.
A person who had received the Pfizer/BioNTech vaccination for the first time suffered aseptic meningitis.
Aseptic meningitis was initially documented in a 34-year-old healthy woman after she received her second Pfizer/BioNTech vaccine.
Methylprednisolone treatment alleviated the symptoms.
The NIH says that primary care doctors and neurologists must be aware of the details presented to better detect and care for individuals experiencing this unusual but critical adverse effect following immunization.